Abemaciclib

  • 6 replies
  • 261 subscribers
  • 322 views

Hi, I’ve just had my dosage reduced as my stomach couldn’t handle it. I’m still having trouble. I’m going to an outdoor concert in London and I’m worried about coping. A week later I’m going to Cornwall on holiday. How long can you have a break from this medication for? 
Thanks

  • It’s very difficult so I understand your concern about coping when away from home.  I’ve had a few scary moments while looking for a toilet so I make sure I have a toilet roll in the car and a small pack of tissues in my bag plus wet wipes.  I’m going to admit that there was one occasion that I had to stop the car and run into a field!  

    The only advice I can offer you which is from my own experience is to buy plenty of Imodium instants. I never rely on the generic brand of Imodium that you get on prescription.  I buy the original brand and make sure it states instant on the box. Before leaving home or hotel, try to empty your bowels then take the Imodium.  I found just one instant kept me from rushing to find a toilet.  If by chance Imodium fails, the minute you experience the slightest tummy ache, look for a toilet. I find the stomach ache is an early warning.  

    I’m sorry if it’s no more than you already know or do but I cannot think of any better advice, maybe others will have more advice.  As for a break, I was given a 4 week break but that was because the highest dose made me very ill. I was then given a straight reduction to 50mg but still have to plan for my trips out.   Have a lovely time at the concert and a great holiday in Cornwall. X

  • Thank you so much, yes I’ve had to do some quick u turns to get back home sharpish. TBH I really feel like this is completely ruling my life!! I’ve got an oncology appointment coming up so I’ll dis uss with them I just thought I’d put out the feelers on people who are having it x

  • I am just coming to the end of this meds journey. I went on holiday last year and was allowed to come off it for the whole 3 weeks , all with my Oncologists blessing and his recommendation.  Tummy problems do settle especially if dose has been reduced. Go and enjoy your holiday. 

  • thanks so much, i’m trying to gauge to have the loperamide, i’ve tried when i get up, i then don’t go all day i’ve tried in the afternoon but i’m then bad in the morning times, next i’ll try evening before bed??

  • I have only been on this 2 weeks and the diarrhoea became so immense I was in bed everyday with no life thinking what was the point of going through chemo and radiotherapy to end up back in bed. Went to oncology Monday and they’ve paused tablets for 2 weeks to get side effects under control and then will restart looking at other meds to control side effects including perhaps a driver to infuse drugs into me to prevent the diarrhoea. They said last resort they will look at reducing dosage I’m on 150mg twice a day. 
    I just feel this treatment is supposed to be preventative and it’s ruling my life. 

  • Hi, please make sure you drink lots of water, i vacate dehydrated which made me feel really ill. it’s a nightmare trying to get the medications right, i’m now in 100mg twice a day and it has reduced the symptoms but they’re not gone, i’m joe honing a lapramazole in the morning and at night to see how that goes today. good luck.